# SDR CA111012010

- Difficulty date: October 12, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 152
- Engine: Lyc O235L2C
- Propeller: Mcauly 1A103TCM
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box
- Part number: 04500523
- Condition: Separated
- Location: Carburettor
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE INSPECTION IT WAS DISCOVERED THAT THE SCOOP FOR THE HEATED AIR INLET WAS SEPARATED FROM THE AIRBOX STRUCTURE.  THE SCOOP IS NORMALLY SWAGED OR WELDED IN PLACE AND THE SCAT DUCT IS CLAMPED TO THIS SCOOP TO DIRECT INCOMING WARM AIR FROM THE MUFFLER TO THE AIRBOX. THIS CONDITION DID NOT CAUSE ANY OPS ISSUES. HOWEVER, IT WAS NOTED AFTERWARDS THAT THIS SCOOP COULD EASILY HAVE BEEN LODGED IN SUCH A MANNER THAT IT WOULD INTERFERE WITH MOVEMENT OF THE AIRBOX BUTTERFLY VALVE. THIS COULD RESULT IN THE PILOT NOT BEING ABLE TO SELECT CARB HEAT EITHER ON OR OFF DEPENDING ON THE POSITION OF THE VALVE BEFORE BEING INTERFERED WITH.  THE AIRBOX ASSY WAS REMOVED FROM THE ACFT FOR REPAIR AND REPLACED WITH ANOTHER SERVICEABLE ASSY. THIS TYPE OF DEFECT MAY BE DIFFICULT TO DETECT UNLESS IT IS INSPECTED BY HAND AS WELL AS VISUALLY. THE SCOOP SHOULD BE ROUTINELY CHECKED FOR LOOSENESS. THE DUCT CLAMP ACTUALLY HELPED THE SCOOP IN MAINTAINING ITS NORMAL POSITIONING EVEN THOUGH IT WAS COMPLETELY SEPARATED FROM THE BOX.
